MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZB 12/14 CERMC HD 22.2MM X +0; PROSTHETIC, HIP

ZIMMER BIOMET, INC. ZB 12/14 CERMC HD 22.2MM X +0; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision procedure approximately 10 months post implantation due to recurrent dislocation and instability.After the procedure, the patient had good range of motion without impingement or tendency to dislocation.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4.G3.G6.H2.H6 proposed component code: mechanical (g04)- head.H10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed in 2012 with competitor products and the patient has a history of ra and scoliosis.A revision occurred due to recurrent dislocations, where a mix of zb and competitor products were implanted.A few months later, the patient bent over and dislocated again, with another revision on jan 11, 2023, with a mix of zb and competitor products.The patient experienced another dislocation between the competitor shell and constrained liner, and was revised on jul 19, 2023.All implants except the zb stem were revised, and all zb products were placed.Images assessed but not sent to mmi for review as revision op notes contain sufficient dictation of findings.No problem was found with the head.While if it is unknown if the off label usages caused or contributed to the reported events, no problem was found with the head as the dislocations were reported to be occurring between the competitor liner and shell.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ZB 12/14 CERMC HD 22.2MM X +0
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17567169
Report Number0001822565-2023-02215
Device Sequence Number6694348
Product Code JDI
UDI-Device Identifier00887868376320
UDI-Public(01)00887868376320(17)310228(10)3068211
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number802602202
Device Lot Number3068211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN STRYKER LINER, SHELL AND SCREWS
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight61 KG